A grandmother is a mother who has a second chance

Sunday, June 15, 2008

Side effects?

Those of you who have been reading my blog for awhile know that Ed had an angioplasty and two stents in the Spring of 2007. As a result of this, he is on a couple of medications and gets regular blood work done to ensure that there are no nasty side effects of the drugs. You know like liver or kidney failure - little things like that.

About mid-way during our trip to Tucson last week, Ed noticed that he had hit his hand and had a nice little bruise on it. He does bruise more easily now because of the Plavix. Then, later that day, he noticed that his shins looked all bruised. And these bruises went down a lot of the length of the shin. It had that yellowy look of bruises after they leave the black-and-blue stage and the green stage.

Now I was a bit concerned. Of course, I hit the Internet and entered both of his primary meds to see what the side effects could be. Bruising was one of them. And sudden or significant bruising could mean something serious. We have online access to our physicians and I suggested that Ed send his doctor a note asking about this and maybe setting something up for when we returned. He was going to, but then decided that if the doctor said something like "Come in right now", he couldn't so he decided to wait until we got home and then call the doctor first thing Monday morning.

The bruising was still there the next day and then it started to lighten up. As we were on our way home, we noticed that it was completely gone! Suddenly a light bulb went off in my head.

Me: "Hey, do you think that was just streaks from the fake suntan spray that you sprayed on your legs just before we left?!?"

Ed: Looking surprised at first, then a bit sheepish. "Oh crap, I bet that's what it was! I'm SO glad I didn't write to the doctor."

Me: [Actually, I didn't say anything - laughing too hard.]

Just another day in Ed-land. No more "bruising" since that. Suntan spray is now in the trash.

9 comments:

namaste said...

LOL!!! sandi, this is SOOO funny! for pete's sake would you call an agent and see about publishng your stuff!

you can call your book "the life and times of an ordinary grandma" or something like that.

you are a VERY GOOD story teller.

:)

~m

Sandi said...

Thanks, Maria. I really do enjoy telling these stories and appreciate the fact that you see the humor in them!

ira said...

lol!
Thank God Ed's fine..!

Desert Diva said...

I'm glad that Ed is fine.

What a hilarious story regarding suntan spray. I don't use it because I've never found one that works, so I walk around "pale."

Julia said...

Oh, this is perfect - a good story plus a happy ending. My husband has stents, also, so I can really relate. I will have to start calling all this "Royland."

CHATTI PATTI said...

Oh Hell No, Sandi!! I missed the final buzzer on the NBA Championship game to finish out reading your story!! This was another "classic!"

Nikki said...

Sandi I agree with Maria...call an agent already...better yet do what Seinfeld did and ask NBC to give you a pilot! :)N

Jenni said...

OMG, that is too funny!

pammi said...

Cardiac arrest is life taking disease. If instant first aid is given to the patient, life of the patient can be saved. The first and foremost aid is to make the person sit down and calm. The family doctor or treating doctor should be called immediately. If possible, rush the patient to the hospital. The garment worn should be made loose so that patient can relax.
ANGIOPLASTY SIDE-EFFECTS